MAUDE Adverse Event Report: ABBOTT MEDICAL AMPLATZER AMULET; CARDIAC PLUG

ABBOTT MEDICAL AMPLATZER AMULET; CARDIAC PLUG
Model Number 9-ACP2-010-028
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Angina (1710); Hemothorax (1896); Pericardial Effusion (3271)
Date of Event 12/12/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device remains implanted in patient.The device will not be returned for evaluation.Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that on (b)(6) 2025, a 28mm amplatzer amulet was implanted using a 14f amulet delivery sheath in a complex left atrial appendage (laa).Two recaptures were required due to anatomical complexity.A satisfactory implant was achieved, and no change in effusion was noted following device release.On (b)(6) 2025, it was further reported that the patient returned to the hospital with chest pain.Diagnostic evaluation revealed a hemopneumothorax and a small pericardial effusion.The effusion was not drained as intervention was deemed unnecessary.The patient was stabilized and subsequently discharged.The physician did not attribute the hemopneumothorax to the device but was uncertain regarding the exact cause of the sequelae.
 
Additional Manufacturer Narrative
An event of angina, pericardial effusion, and hemothorax was reported.A returned device assessment could not be performed as the device was not returned for analysis.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed, and the product met all defined manufacturing specifications.There were no complaints associated with any other devices from the lot.Based on the available information, the cause for the reported angina, pericardial effusion, and hemothorax could not be determined.A prolonged hospitalization was a result of case-specific circumstances.There is no indication of a product quality issue with respect to labeling design or manufacturing of the device.
 
Event or Problem Description
It was reported that on (b)(6) 2025, a 28mm amplatzer amulet was implanted using a 14f amulet delivery sheath in a complex left atrial appendage (laa).A pericardial effusion was not noted prior to the procedure.Due to the anatomical complexity, two partial recaptures were required before satisfactory device positioning was achieved.The transseptal puncture site was inferior/anterior, and the patient was in normal sinus rhythm at the time of the procedure.Following device release, no change in effusion was observed.During the procedure, the activated clotting time (act) was 230 seconds, at which point an additional 5,000 units of heparin were administered without reassessment, for a total of 15,000 units given.A pigtail wire was used for crossing into the left atrium, and two partial recaptures were performed as part of the implantation process.On (b)(6) 2025, it was reported that the patient returned to the hospital with chest pain.Diagnostic evaluation identified a hemopneumothorax and a small, localized apical pericardial effusion.The largest dimension of the effusion was described as ¿small.¿ the effusion was not drained, as intervention was deemed unnecessary, and the patient was stabilized without treatment of the effusion.The physician did not believe the pericardial effusion or hemopneumothorax was related to the abbott device, and the cause of the sequelae could not be definitively determined.The user indicated that the hemothorax may have been related to anesthesia, although no specific cause was identified.Cardiac tamponade was not present.The patient was reported to be stable and discharged.

Brand Name
AMPLATZER AMULET
Common Device Name
CARDIAC PLUG
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ST. JUDE MEDICAL #3014918977
edificio #44 calle 0, ave. 2
el coyol alajuela 1897- 4050
CS   1897-4050
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key24035584
Report Number2135147-2026-00225
Device Sequence Number21457216
Product Code NGV
UDI-Device Identifier00811806013503
UDI-Public(01)00811806013503(17)280430(10)9045489
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
P200049
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/19/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number9-ACP2-010-028
Device Catalogue Number9-ACP2-010-028
Device Lot Number9045489
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/16/2025
Supplement Date Received by Manufacturer02/12/2026
Initial Report FDA Received Date01/12/2026
Supplement Report FDA Received Date02/19/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/15/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient Age65 YR
Patient SexMale